MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELITE COMPRESSION IMPLANT DRILLING TEMPLATES; STAPLE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELITE COMPRESSION IMPLANT DRILLING TEMPLATES; STAPLE,FIXATION,BONE
Model Number EL-DTS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age, date of birth, and weight not available for reporting.Device is an instrument and is not implanted/explanted.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a foot fusion procedure on (b)(6) 2018, one (1) elite compression implant drilling template broke into fragments.Another drilling template was available at the time and was used to complete the procedure successfully with no delay.All fragments were reported to have been removed.The patient was reported in stable condition after the procedure.Concomitant devices reported: elite compression implant drill kit with 3.0 mm drill bit (part dk-300, lot number unknown, quantity 1).This report is for one (1) elite compression implant drilling template.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Corrected data: device manufacture date.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part number: el-dts (dt-el30s) , bme lot number: bdt180006 , manufacturing date or release to warehouse date: 5 mar 2018 , place of manufacture: biomedical enterprises, san antonio, tx.Lot expiration date: 5 jan 2023.Dhr review: a review of the device history record revealed one nonconformance to be associated to lot bdt180006.The device history record shows this lot of elite drill guides was processed through the normal manufacturing and inspection operations with one nonconformance generated that could contribute to the complaint condition.The ncmr was generated due to 31 drill guides (dt-el30s) that broke when being assembled.Lot bdt180006 was released as conforming as all nonconforming parts were scrapped.Relevance to complaint condition cannot be determined until the product is returned for investigation.Nonetheless, this lot met all dimensional, visual, and packaging criteria at the time of release, and there are effective risk control points in place to make sure this type of nonconformance does not get to the field.The review of the raw material device history record revealed no complaint related anomalies.Raw material used in this lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Review of the device history record(s) showed there were potential issues during the manufacture of the product that would contribute to this complaint condition.Relevance to complaint condition cannot be determined until product is returned.Customer quality conducted an investigation of the returned device.The device was returned to and investigated by bme with the following results; visual inspection of the returned device showed that the drill guide was completely broken in half on one side of the base and cracked the same way on the other side.Dimensional inspection to the document specification was performed to verify the drill guide was within the required specifications.Not all ctq dimensions could be measured due to the condition of the device.Drill guide passed all dimensions that could be measured.Refer to attached inspection report.Packaging personnel were interviewed to check if the failure mode was the same being seen during assembly of these parts.Packaging personnel stated the breakage was not the same as the one seen in-house, the breaks that happen during assembly occur at the end tip of the tines, not the complete base of the template.Therefore, the nc was deemed not relevant based on the received condition.Thus, after physical inspection and interview of pertinent personnel, it was concluded that the breakage cannot be attributed to a manufacturing issue.Root cause for the breakage cannot be confirmed based on the information provided and the estate of the returned device.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.However, appropriate steps have been taken to address the potential impact of the design to the complaint condition.No further corrective action is deemed necessary at this time.Conclusion: the complaint condition is confirmed and agrees with the complaint description as the drill guide is broken.An investigation was performed fulfilling the requirements of the ¿broken¿ investigation flow.A root cause could not be definitively determined.No manufacturing related issue was identified and/or confirmed.Appropriate steps have been taken to address the potential impact of the design to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ELITE COMPRESSION IMPLANT DRILLING TEMPLATES
Common Device Name
STAPLE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7462517
Report Number2939274-2018-51925
Device Sequence Number16417222
Product Code JDR
UDI-Device Identifier00810633021965
UDI-Public(01)00810633021965
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2023
Device Model NumberEL-DTS
Device Catalogue NumberEL-DTS
Device Lot NumberBDT180006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer05/18/2018
06/04/2018
06/04/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date05/18/2018
06/04/2018
06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1